Toggle Main Menu Toggle Search

Open Access padlockePrints

Deriving distributional weights for QALYs through discrete choice experiments

Lookup NU author(s): Dr Emily Lancsar, Professor John Wildman, Professor Cam Donaldson

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

This paper presents the first attempt to use a discrete choice experiment to derive distributional weights for quality adjusted life years (QALYs), based on characteristics (age and severity) of the beneficiaries. A novel approach using the Hicksian compensating variation is applied. Advantages include derivation of weights for QALYs, not just for life or life years saved, and investigation of the impact of the size of the health gain by allowing the gain to be traded against other characteristics. Results suggest one would generally not weight QALYs, except in a small number of specific cases and in those cases the weights are relatively small. Methodological challenges are highlighted as is a future research agenda.


Publication metadata

Author(s): Lancsar E, Wildman J, Donaldson C, Ryan M, Baker B

Publication type: Article

Publication status: Published

Journal: Journal of Health Economics

Year: 2011

Volume: 30

Issue: 2

Pages: 466-478

Print publication date: 17/01/2011

ISSN (print): 0167-6296

ISSN (electronic): 1879-1646

Publisher: Elsevier BV

URL: http://dx.doi.org/10.1016/j.jhealeco.2011.01.003

DOI: 10.1016/j.jhealeco.2011.01.003


Altmetrics

Altmetrics provided by Altmetric


Share